Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Depression
Apr 27, 2008

I turned HIV postive at age 50. I am now 57 and depression keeps increasing - - - even though I have therapy and medication. Sometimes I want to stop my AIDS medication to end it.

Is this natural?

Response from Dr. Moyle

Any chronic illness, such as HIV, can be a drag on mental health. This can be made worse by social isolation, financial concerns and stigma attached to HIV. It's also worthwhile checking with your provider that your HIV meds are not contributing (unlikely) or that they may be making your antidepressants work less well (quite possible). It sounds like you've done a great job living with HIV for 7 years and taking your meds reliably. It's natural to feel like giving up sometimes but in my experience, its something quickly regreted and folks soon realise how much there is to live for. It's well worth keeping on. Talk to your provider about your cocerns so you can work together to share the burden of your worries Take care Graeme Moyle



Previous
Is lap bandind an option for a person with HIV?
Next
young and living with hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement